Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 126, NWS Birmingham, AL

June 13, 2007Elmore County, Macon County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 13, 2007, 12:15 AM CDT for Elmore County, Macon County, Montgomery County, Alabama. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 12:15 AM CDT (05:15 UTC)
Expired
Jun 13, 2007, 1:00 AM CDT
In force
45 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

Counties Elmore County, AL, Macon County, AL, Montgomery County, AL

What was reported inside it

TimeReportWhereRemark
Jun 13, 12:22 AM CDTHAIL 0.75Tallassee, ALDIME TO PENNY SIZE HAIL WAS REPORTED IN AND NEAR TALLASSEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3321 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 130515
SVRBMX
ALC051-087-101-130600-
/O.NEW.KBMX.SV.W.0126.070613T0515Z-070613T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 AM CDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  WEST CENTRAL MACON COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 100 AM CDT

* AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WARE...OR 6 MILES WEST OF TALLASSEE...AND MOVING SOUTHWEST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WARE BY 1220 AM CDT...
  7 MILES SOUTHEAST OF TALLAPOOSA RIVER WATER PLANT BY 1230 AM CDT...
  PIKE ROAD BY 1240 AM CDT...
  MONTGOMERY (6 SW) AND 7 MILES SOUTHEAST OF CATOMA CREEK BY 1250 AM
  CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3253 8586 3263 8603 3226 8635 3213 8613

$$

12/SIRMON
1 follow-up statement
000 
WWUS54 KBMX 130543
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1243 AM CDT WED JUN 13 2007

ALC051-087-130553-
/O.CAN.KBMX.SV.W.0126.000000T0000Z-070613T0600Z/
MACON AL-ELMORE AL-
1243 AM CDT WED JUN 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR ELMORE AND MACON COUNTIES IS
CANCELLED...

LAT...LON 3224 8631 3243 8617 3240 8607 3241 8602
      3235 8600 3233 8597 3229 8597 3225 8601
      3220 8601 3212 8605

$$

ALC101-130600-
/O.CON.KBMX.SV.W.0126.000000T0000Z-070613T0600Z/
MONTGOMERY AL-
1243 AM CDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHEASTERN MONTGOMERY COUNTY...

AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTH OF CECIL...OR ABOUT 12 MILES SOUTHWEST OF
TALLASSEE...MOVING SOUTHWEST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PIKE ROAD BY 1255 AM CDT...
  6 MILES EAST OF MONTGOMERY (6 SW) BY 100 AM CDT...

LAT...LON 3224 8631 3243 8617 3240 8607 3241 8602
      3235 8600 3233 8597 3229 8597 3225 8601
      3220 8601 3212 8605

$$

12/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:00 AM CDT, 15 minutes earlier.

Area forecast discussion, Jun 13, 12:00 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1200 AM CDT WED JUN 13 2007

.UPDATE...FOR AVIATION DISCUSSION.

&&

.DISCUSSION...

THUNDERSTORM COMPLEX MOVING SOUTH OVER CENTRAL GEORGIA IS PUSHING
OUTFLOW TOWARDS EAST CENTRAL ALABAMA WITH NEW THUNDERSTORM
DEVELOPMENT ON THE LEADING EDGE. THERE IS STILL ENOUGH INSTABILITY
OVER PARTS OF EAST CENTRAL ALABAMA TO SUSTAIN A FEW STRONG STORMS
AND POSSIBLY AN ISOLATED SEVERE. WILL ADJUST POPS TO REFLECT
LATEST RADAR TRENDS. ELSEWHERE IT LOOKS VERY QUIET WITH NOTICEABLY
DRIER AIR MOVING INTO THE NORTHERN HALF OF ALABAMA. DEWPOINTS FROM
TCL TO GAD ARE IN THE MID 40S TO MID 50S. TEMPERATURES WILL NEED
TO BE LOWERED A FEW DEGREES IN THESE AREAS AND A FEW UPPER 50S ARE
NOT OUT OF THE QUESTION NORTH OF INTERSTATE 59.

&&

.AVIATION...06Z TAF DISCUSSION.
NEW ROUND OF STORMS ACROSS THE EASTERN HALF OF THE CWA.  SOUTHERN
TAF SITES SHOULD EXPERIENCE THUNDERSTORMS OVER NEXT FEW HOURS.
ELSEWHERE...SKIES ARE CLEAR WITH A LIGHT EAST TO NORTHEAST WIND.
TOMORROW SCATTERED CUMULUS SHOULD BUILD ACROSS THE CENTRAL PORTION
OF THE STATE.  OVERALL...MOST SITES WILL REMAIN VFR WITH A TREND
DOWN TO MVFR AND KANB TO IFR DURING THE MORNING HOURS.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

88/17
Hazardous weather outlook, Jun 12, 7:00 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT TUE JUN 12 2007

ALZ011>015-017>050-131735-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
700 PM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHWARD ACROSS CENTRAL
GEORGIA ON THURSDAY MORNING INTO THE AFTERNOON HOURS. THIS IMPULSE
IS EXPECTED TO DEVELOP STRONG THUNDERSTORMS ACROSS EASTERN ALABAMA.
THE BEST CHANCE FOR A STRONG THUNDERSTORM WILL BE NEAR THE ALABAMA
GEORGIA STATE LINE FROM 2PM THROUGH THE EVENING HOURS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BECOME NECESSARY ON THURSDAY AFTERNOON FOR THE EAST.

17/KLAWS

In the hours before

Special weather statement, Jun 12, 10:26 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 PM CDT TUE JUN 12 2007

ALZ028-029-130400-
CLAY-RANDOLPH-
1026 PM CDT TUE JUN 12 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY AND RANDOLPH COUNTIES
UNTIL 1100 PM CDT...

AT 1024 PM CDT A STRONG THUNDERSTORM WAS REPORTED OVER R.L. HARRIS
DAM...MOVING SOUTH AT 10 MPH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. WAIT AT LEAST
30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN
DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE.

STRONG GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF
WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

17/KLAWS
Special weather statement, Jun 12, 11:01 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 PM CDT TUE JUN 12 2007

ALZ037-130430-
TALLAPOOSA-
1101 PM CDT TUE JUN 12 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
1130 PM CDT...

AT 1058 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES NORTH OF NEW SITE...MOVING SOUTHWEST AT 20 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE
POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING
SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF
YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A
LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK
SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN
CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF
THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

17

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:38 PM CDTSevere Thunderstorm WarningBMXTallapoosa37 min
Jun 12, 11:43 PM CDTSevere Thunderstorm WarningBMXElmore32 min
Jun 13, 12:23 AM CDTSevere Thunderstorm WarningBMXTalladega52 min
Jun 13, 12:48 AM CDTSevere Thunderstorm WarningBMXShelby42 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.